WIT Press

Conforming Infinite Elements For FE-calculations In Soil Dynamics

Price

Free (open access)

Paper DOI

10.2495/SD950051

Volume

15

Pages

10

Published

1995

Size

763 kb

Author(s)

A. Becker & K.U. Schenkengel

Abstract

The present article introduces two-dimensional infinite elements for FE- analysis of soil-dynamics. The developed frequency and material dependent displacement functions incorporate a solution of the wave equation for the elastic continuum and are able to describe different wavetypes and wave numbers. These displacement functions distinguish themselves to be of a clear and simple closed form. This allows a comfortable analytical computation of both, shapefunctions and element matrices. We will enter into their deriva- tion detailed and comprehensibly. The resulting infinite elements fulfil the interpolation conditions in the element nodes like normal finite elements. They are conforming along the interface between the finite and the infinit

Keywords